Alert archive / New York / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 138, NWS Buffalo, NY

August 7, 2008Chautauqua County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Aug 7, 2008, 10:07 PM EDT for Chautauqua County, New York. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 7, 2008, 10:07 PM EDT (02:07 UTC)
Expired
Aug 7, 2008, 11:00 PM EDT
In force
53 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

County Chautauqua County, NY

The radar

The Buffalo radar (KBUF), 121 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 7, 10:55 PM EDTTSTM WND DMGFindley Lake, NYTREE LIMBS IN ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 48 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 2.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2008-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 390 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2008-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
390 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
1091 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-72 m²/s²
0-3 km storm-relative helicity
-52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBUF 080207
SVRBUF
NYC013-080300-
/O.NEW.KBUF.SV.W.0138.080808T0207Z-080808T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
1007 PM EDT THU AUG 7 2008

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CHAUTAUQUA COUNTY IN WESTERN NEW YORK

* UNTIL 1100 PM EDT

* AT 1003 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR FINDLEY LAKE...OR 26 MILES WEST OF
  JAMESTOWN...AND MOVING SOUTHEAST AT 23 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CLYMER BY 1030 PM EDT...

LAT...LON 4208 7977 4224 7977 4227 7973 4200 7923
      4200 7924 4199 7961 4199 7970 4205 7978
TIME...MOT...LOC 0207Z 310DEG 20KT 4214 7972

$$

SAGE
2 follow-up statements
000 
WWUS51 KBUF 080227
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1027 PM EDT THU AUG 7 2008

NYC013-080300-
/O.CON.KBUF.SV.W.0138.000000T0000Z-080808T0300Z/
CHAUTAUQUA NY-
1028 PM EDT THU AUG 7 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR SOUTHWESTERN CHAUTAUQUA COUNTY...

AT 1026 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR FINDLEY LAKE...OR 21 MILES WEST OF
JAMESTOWN...MOVING SOUTHEAST AT 23 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CLYMER BY 1035 PM EDT...
  PANAMA BY 1045 PM EDT...

LAT...LON 4217 7971 4221 7962 4201 7924 4200 7925
      4199 7961 4200 7969 4204 7977 4208 7977
TIME...MOT...LOC 0228Z 310DEG 20KT 4210 7964

$$

SAGE
000 
WWUS51 KBUF 080258
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1058 PM EDT THU AUG 7 2008

NYC013-080307-
/O.EXP.KBUF.SV.W.0138.000000T0000Z-080808T0300Z/
CHAUTAUQUA NY-
1057 PM EDT THU AUG 7 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CHAUTAUQUA COUNTY
WILL EXPIRE AT 1100 PM EDT...

AT 1057 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE 
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WILL SOON 
EXIT THE WARNED AREA...THUS THE WARNING WILL BE ALLOWED TO 
EXPIRE.

LAT...LON 4217 7971 4221 7962 4201 7924 4200 7925
      4199 7961 4200 7969 4204 7977 4208 7977
TIME...MOT...LOC 0257Z 310DEG 20KT 4200 7947

$$

SAGE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 9:37 PM EDT, 30 minutes earlier.

Area forecast discussion, Aug 7, 9:37 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
937 PM EDT THU AUG 7 2008

.SYNOPSIS...
SURFACE LOW PRESSURE OVER THE SAINT LAWRENCE VALLEY AND WESTERN NEW
ENGLAND WILL KEEP UNSETTLED WEATHER OVER THE REGION THROUGH FRIDAY
EVENING ALONG WITH BELOW NORMAL TEMPERATURES. EARLY SATURDAY, HIGH
PRESSURE OVER THE OHIO VALLEY WILL BRING A TEMPORARY BREAK IN THE
UNSETTLED WEATHER TO WESTERN PORTIONS OF THE REGION. A COLD FRONT
DROPPING SOUTHEAST FROM THE CENTRAL LAKES WILL BRING MORE UNSETTLED
WEATHER SATURDAY NIGHT. A CLOSED UPPER LOW NORTH OF THE SAINT
LAWRENCE VALLEY WILL KEEP COOLER THAN NORMAL WEATHER OVER THE AREA
FOR THE LATTER PART OF THE WEEKEND INTO EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH FRIDAY/...
930 PM UPDATE...VERY ACTIVE EARLY EVENING ACROSS FAR WRN NY AS
SHORT WAVE AND ASSOCIATED WIDESPREAD CONVECTION OVER SOUTHERN
ONTARIO DROPPED INTO THE REGION AND ENCOUNTERED NUMEROUS LAKE
BOUNDARIES TO LIGHT UP NUMEROUS THUNDERSTORMS. INITIAL LINE HAS
MOVED INTO SRN TIER AND WEAKENED...BUT ANOTHER LINE HAS EXPLODED
ACROSS NIAG AND ERIE COS THE PAST HOUR AND SHOULD EDGE EAST AND
SOUTHEAST THE NEXT COUPLE OF HOURS. THIS APPEARS TO BE THE
TRAILING EDGE OF THE MAIN CONVECTION PER IR LOOP. TWEAKED POPS TO
ACCOUNT FOR CURRENT ACTIVITY UNTIL ABOUT 03Z THEN DROPPED BACK TO
CHC/SCATD FOR REST OF NIGHT. EAST OF THE GENESEE...VERY QUIET
AFTER AN ACTIVE AFTERNOON...BUT SOME ACTIVITY SHOULD BREAK OUT
AGAIN OVERNIGHT AS AXIS OF SHORT WAVE REACHES THAT AREA. NO OTHER
CHANGES TO NEAR TERM AT THIS STAGE.

AS FOR REPORTS...UP TO 1.4 INCHES RAIN REPORTED IN KENMORE FROM
TWO THUNDERSTORMS...BUT LESS THAN 0.25 INCH DOWNTOWN. SEVERAL
REPORTS OF SMALL HAIL AS WELL.

SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH
THE NIGHT JUST ABOUT ANYWHERE AS THE CORE OF THE UPPER TROUGH AND
THE COLDEST AIR AT 500 MB (AVERAGING ABOUT -16/-17C) WORKS ACROSS
THE FORECAST AREA. 850 MB TEMPERATURES WILL ALSO BECOME COLD
ENOUGH FOR SOME LAKE ENHANCEMENT SOUTHEAST OF LAKE ERIE LATER
TONIGHT...ONCE THE LOW LEVEL FLOW BECOMES A BIT BETTER ALIGNED
FROM THE NORTHWEST. WILL THUS CONTINUE TO INDICATE LIKELY POPS FOR
THIS AREA...WITH SCATTERED/CHANCE VALUES ELSEWHERE.

ON FRIDAY...EXPECT A NEAR-REPEAT PERFORMANCE OF TODAY AS WE WILL
REMAIN UNDER THE INFLUENCE OF THE CORE OF THE UPPER TROUGH...WITH
500 MB TEMPS LINGERING IN THE -16 TO -17C RANGE...WHICH WILL
ACTUALLY BE A NOTCH OR TOO COLDER THAN WHAT WEVE EXPERIENCED THIS
AFTERNOON. 850 MB TEMPS WILL ALSO BE COOLER...AROUND +9C...BUT THESE
WILL STILL BE WARM ENOUGH TO ALLOW SURFACE TEMPS TO REACH THE UPPER
60S/NEAR 70 RANGE...AND SBCAPES TO CLIMB BACK TO THE 500-600 J/KG
RANGE FOR THE AFTERNOON. THIS SHOULD BE PLENTY ENOUGH INSTABILITY TO
ALLOW FOR THE REDEVELOPMENT OF NUMEROUS CONVECTIVE CELLS FOR THE
AFTERNOON HOURS...THEREBY JUSTIFYING THE CONTINUATION OF LIKELY POPS
FOR THIS TIME FRAME.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
FRIDAY NIGHT, SFC LOW OVER NEW ENGLAND WITH CYCLONIC OVER THE REGION
IN THE EVENING. WILL KEEP CHC POPS IN THE WEST BUT LKLY POPS EAST
OF LAKE ONTARIO THEN SOME RIDGING WORKING FROM THE WEST SHLD TAPER
PRECIP OFF TO SLGT CHC RANGE WEST, BUT WILL KEEP CHC POPS OVERNGT
EAST-SE OF LAKE ONTARIO AS NW FLOW OF COLDER AIR BRINGS THREAT OF
LAKE ENHANCED PRECIP. LOWS SHLD RANGE FROM LOW TO MID 50S WITH UPPER
40S INTERIOR OF SOUTHERN TIER

SATURDAY, SFC RIDGE OVER THE OHIO VALLEY WHILE UPPER LOW DROPS SE
FROM ONTARIO PROVINCE TO NORTH OF GEORGIAN BAY BY EVENING. COULD BE
SOME LINGERING LK EFFECT PRECIP IN THE MORNING EAST AND SE OF LAKE
ONTARIO. EXPECT PTLY SUNNY SKIES ELSEWHERE WITH A LOW CHC SHWR/TSTM
DURG THE AFTERNOON AS COLD FRNT APPROACHES FROM THE CENTRAL LAKES.
HIGHS SATURDAY WILL CONTINUE BELOW NORMAL FRM ARND 70 TO 75.

SATURDAY NIGHT, WILL GO WITH LKLY POPS AS COLD FRNT DROPS SE ACROSS
LOWER LAKES.

ON SUNDAY, WILL CONTINUE CHC SHWRS/TSTMS WITH COLD CLOSED OFF UPPER
LOW NORTH OF THE ST LAW VALLEY. HIGHS SUNDAY ONLY IN THE LOWER 70S
AT BEST. FOR SUNDAY NIGHT WILL GO WITH CHC POPS FROM THE FINGER LKS
EASTWARD WITH MSTLY CLDY SKIES FURTHER TO THE WEST. LOWS SUNDAY
NIGHT GENLY IN THE 50S WITH UPPER 40S INTERIOR OF THE SOUTHERN TIER.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
GENLY GOING WITH HPC THROUGH THIS PERIOD AND FCST CONFIDENCE IS LOW
AS THERE IS A HIGH SPREAD AMONG THE MODELS/ENSEMBLES AND RELATIVELY
POOR RUN-RUN CONTINUITY.

WITH THE LOW OVER SOUTHERN QUEBEC ON MONDAY WILL KEEP CHC SHWR/TSTM
EAST OF LAKE ONTARIO WITH PTLY-MSTLY SUNNY SKIES FURTHER TO THE WEST
AS DRIER AIR AHEAD OF HIGH PRESSURE OVER THE WESTERN LKS BUILDS SE.
HIGHS MONDAY SHLD BE IN THE MID TO UPPER 70S, CLOSE TO NORMAL WITH
LOWS MONDAY NIGHT GENLY IN THE 50S BUT ARND 60 NEAR THE LAKES.

ON TUESDAY, A FRONTAL BNDRY IS FORECAST TO BE NORTH OF LAKE ONTARIO
WITH THE PERSISTENT LOW OVER SOUTHERN QUEBEC AND HIGH PRESSURE OVER
THE UPPER OHIO VALLEY. WILL KEEP MORE CLOUDS ACROSS NORTH COUNTRY
WITH SUN/CLOUD MIX ELSEWHERE BUT NOTHING HIGHER THAN SLGT CHC POPS
IN GRIDS. HIGHS AGAIN IN MID 70S. WILL MENTION LOW CHC SHWR NORTH
COUNTRY NEAR THE ST LAW TUESDAY NIGHT, CLOSER TO LOW OVER QUEBEC.

ON WED THE PERSISTENT LOW OVER QUEBEC IS PROGGED TO MOVE A BIT
FURTHER EAST TO THE GULF OF ST LAWRENCE AND HIGH PRESSURE NORTH OF
LK SUPERIOR BUILDS SOUTH INTO THE LAKES. HPC DISCARDING GFS WHICH
TAKES SFC LOW NORTH OF OHIO VALLEY TO PA SO AT THIS POINT WILL KEEP
FCST DRY BUT AS HPC DISCUSSION SAYS, CONFIDENCE IN EXTENDED PTN OF
THE FCST IS LOW AND THEY ARE GOING MORE TWD CAN GEM MODEL.

THURSDAY, HIGH PRESSURE WILL BUILD SOUTH ACROSS THE LAKES AND BRING
PTLY-MSTLY SUNNY SKIES WITH HIGHS IN THE MID TO UPPER 70S.

&&

.AVIATION /02Z FRIDAY THROUGH TUESDAY/...
THUNDERSTORMS HAVE AFFECTED THE KBUF AND KIAG TERMINALS AT THE
START OF THE TAF CYCLE...BUT STORMS SHOULD CLEAR KBUF AND KIAG BY
03Z...WITH VFR CONDITIONS RETURNING...AT LEAST TEMPORARILY.
HOWEVER...THE DEEPENING UPPER LEVEL TROUGH AND COLDER TEMPERATURES
ALOFT WILL KEEP AT LEAST SCATTERED ACTIVITY GOING THROUGH THE
NIGHT. AS THE COLD AIR DEEPENS...THE PCPN WILL ALSO TEND TO BECOME
ENHANCED SOUTHEAST OF LAKE ERIE LATER TONIGHT...IMPACTING THE
KDKK-KJHW- KERI CORRIDOR. AS THE NIGHT PROGRESSES AND LOW LEVEL
MOISTURE INCREASES...CIGS/VSBYS WILL TEND TO DETERIORATE FROM VFR
TO MVFR LEVELS...WITH LOCALIZED IFR CONDITIONS POSSIBLE ACROSS
PORTIONS OF THE SOUTHERN TIER.

AS WE GET INTO FRIDAY...VSBYS SHOULD GRADUALLY IMPROVE BACK TO VFR
DURING THE MORNING WITH DIURNAL HEATING...THOUGH THE LOWER CEILINGS
WILL LIKELY HANG TOUGHER...AND SHOULD PERSIST THROUGH AT LEAST THE
MORNING HOURS. AS THE DAY PROGRESSES AND DIURNAL INSTABILITY
REDEVELOPS...SCATTERED CONVECTION WILL ONCE AGAIN HAVE THE
TENDENCY TO DEVELOP AND INCREASE IN COVERAGE...WITH THE MOST
WIDESPREAD PCPN EXPECTED TO AGAIN BE DURING THE AFTERNOON HOURS.

OUTLOOK...
FRIDAY NIGHT AND SATURDAY...MVFR IN SCATTERED SHRA/TSRA.
SUNDAY THROUGH TUESDAY...GENERALLY VFR.

&&

.MARINE...
NO MARINE FLAGS ARE CURRENTLY EXPECTED THROUGH MOST OF FRIDAY.
WAVES AT THE EAST END OF LAKE ONTARIO SHOULD BE JUST BELOW SMALL
CRAFT RANGE LATE THIS AFTERNOON...BEFORE SUBSIDING A BIT THIS
EVENING. THEN AS A COLD NORTHWESTERLY FLOW DEVELOPS ACROSS THE
LOWER LAKES ON FRIDAY...WAVES ARE EXPECTED CLIMB BACK TO JUST
BELOW SMALL CRAFT ADVISORY LEVELS ALONG THE SOUTHEASTERN SHORES OF
BOTH LAKES.

THERE WILL ALSO BE A CONTINUED THREAT OF WATERSPOUTS ACROSS BOTH
LAKES ERIE AND ONTARIO...AS AN UNSEASONABLY DEEP UPPER LEVEL STORM
SYSTEM WILL CONTINUE TO CIRCULATE VERY COOL AIR ACROSS THE WARM
LAKE WATERS. CONVECTIVE CLOUD DEPTHS OF 20 TO 25K FT COUPLED WITH
LAKE DELTA T VALUES OF 13 TO 16C WILL RESULT IN A CONTINUED GOOD
CHANCE OF WATERSPOUTS THROUGH FRIDAY...WITH THE POTENTIAL PERSISTING
INTO SATURDAY.

FRIDAY NIGHT SMALL CRAFT CONDITIONS ARE EXPECTED TO LIKELY DEVELOP
ON LAKE ONTARIO WITH WAVES RUNNING 2-4 FT ON LK ERIE. THE CONDITIONS
SHLD SUBSIDE OVERNIGHT ON LK ERIE BUT SMALL CRAFT ADVSRY CONDITIONS
WILL PERSIST INTO EARLY SATURDAY AT THE EAST END OF THE LAKE.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...JJP
NEAR TERM...JJR/SFM
SHORT TERM...JJP
LONG TERM...JJP
AVIATION...JJR/SFM
MARINE...JJP/JJR
Hazardous weather outlook, Aug 7, 5:14 AM EDT, 16 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
514 AM EDT THU AUG 7 2008

NYZ001>008-010>014-019>021-085-080915-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
514 AM EDT THU AUG 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-080915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
514 AM EDT THU AUG 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Aug 7, 6:16 PM EDT, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
616 PM EDT THU AUG 7 2008

NYZ010-072330-
NORTHERN ERIE-
INCLUDING THE CITY OF...BUFFALO
616 PM EDT THU AUG 7 2008

...THUNDERSTORMS DEVELOPING OVER THE AREA...

AT 615 PM EDT...THUNDERSTORMS WERE RAPIDLY DEVELOPING OVER
TONAWANDA AND AMHERST. THIS WAS ALONG THE EASTERN EXTENSION OF A
LARGE AREA OF STRONG THUNDERSTORMS WHICH STRETCHED ACROSS THE
NIAGARA PENINSULA. THESE STORMS WILL SLOWLY DROP SOUTH ACROSS THE
BUFFALO METRO AREA THROUGH 7 PM WITH DOWNPOURS...FREQUENT
LIGHTNING...GUSTY WINDS AND POSSIBLY SMALL HAIL.

SFM
Local storm report, Aug 7, 6:21 PM EDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
621 PM EDT THU AUG 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 PM     HAIL             1 SW NORTH OSCEOLA      43.56N 75.72W
08/07/2008  E0.75 INCH       LEWIS              NY   TRAINED SPOTTER

&&

SAGE
Special weather statement, Aug 7, 6:54 PM EDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
654 PM EDT THU AUG 7 2008

NYZ010-085-080000-
NORTHERN ERIE-SOUTHERN ERIE-
INCLUDING THE CITIES OF...BUFFALO...ORCHARD PARK...SPRINGVILLE
654 PM EDT THU AUG 7 2008

...STRONG THUNDERSTORMS TO CONTINUE TO CROSS THE BUFFALO METRO
AREA...

AT 650 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM
TONAWANDA TO DOWNTOWN BUFFALO AND ON INTO EASTERN LAKE ERIE. THIS
LINE WILL CONTINUE TO MOVE SOUTHEAST AT 25 MPH AND REACH A
CLARENCE TO BUFFALO AIRPORT TO SOUTH BUFFALO LINE BY 715 PM AND
ALDEN TO ORCHARD PARK BY 735 PM EDT. LOOK FOR BRIEF TORRENTIAL
DOWNPOURS...SMALL HAIL...AND GUSTY WINDS AS THE STORM PASSES. IT
SHOULD LAST 15 TO 25 MINUTES AT ANY ONE LOCATION.

SFM
Local storm report, Aug 7, 7:05 PM EDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
705 PM EDT THU AUG 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0646 PM     HAIL             NORTH TONAWANDA         43.04N 78.87W
08/07/2008  E1.00 INCH       NIAGARA            NY   TRAINED SPOTTER

&&

SAGE
Special weather statement, Aug 7, 8:17 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
817 PM EDT THU AUG 7 2008

NYZ019-020-080130-
CHAUTAUQUA-CATTARAUGUS-
INCLUDING THE CITIES OF...JAMESTOWN...OLEAN
817 PM EDT THU AUG 7 2008

...STRONG THUNDERSTORMS MOVING INTO THE REGION...

AT 815 PM EDT...A CLUSTER OF THUNDERSTORMS EXTENDED FROM DUNKIRK
AND SILVER CREEK SOUTHEAST TO NEW ALBION. THESE STORMS WILL
CONTINUE TO MOVE SOUTH AND CROSS MUCH OF CHAUTAUQUA AND
CATTARAUGUS COUNTIES THROUGH 930 PM EDT. THEY WILL REACH A
MAYVILLE TO CHERRY CREEK LINE BY 845 PM AND A RANDOLPH TO
JAMESTOWN LINE BY 920 PM EDT. GUSTY WINDS...SMALL HAIL...BRIEF
DOWNPOURS AND FREQUENT LIGHTNING WILL ACCOMPANY THESE STORMS.

SFM
Special weather statement, Aug 7, 8:57 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
857 PM EDT THU AUG 7 2008

NYZ001-010-080200-
NIAGARA-NORTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...BUFFALO
857 PM EDT THU AUG 7 2008

...MORE THUNDERSTORMS TO CROSS THE AREA...

AT 855 PM EDT...ANOTHER LINE OF THUNDERSTORMS HAS DEVELOPED AND
EXTENDED FROM WILSON TO TONAWANDA TO ANGOLA. IT WAS MOVING EAST AT
20 MPH AND WILL CROSS MOST OF NIAGARA AND ERIE COUNTIES THROUGH 10
PM. THE STORMS WILL REACH A LOCKPORT TO CLARENCE TO BUFFALO
AIRPORT TO HAMBURG LINE BY 920 PM AND AN ALDEN TO ORCHARD PARK
LINE BY 940 PM EDT. ONCE AGAIN...LOOK FOR TORRENTIAL
RAINS...GUSTY WINDS AND POSSIBLE HAIL WITH ANY OF THESE STORMS.
THEY SHOULD LAST A GOOD 15 TO 25 MINUTES AT ANY ONE LOCATION.

SFM

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 8:37 PM EDTSpecial Marine WarningBUF38 min
Aug 7, 9:03 PM EDTSevere Thunderstorm WarningBUFErie, Genesee, Niagara, Orleans, Wyoming47 min
Aug 7, 11:21 PM EDTFlash Flood WarningBUFChautauqua2 hr
Aug 8, 3:34 AM EDTAreal Flood AdvisoryBUFOswego3 hr
Aug 8, 3:43 AM EDTSmall Craft AdvisoryBUF24 hr
Aug 8, 7:55 AM EDTAreal Flood AdvisoryBUFOswego3 hr
Aug 8, 12:20 PM EDTSpecial Marine WarningBUF3 hr

Nearby

Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.